i am 41 y/0 and am taking meds for my bp (lisinopril 25mg). overweight and has a high cholesterol level. i have been experiencing pains in my left chest, somewhere below the sternum and near the nipple area. i experience frequent gerd but when i take omeprazole, it helps me do things normally. why is my systolic pressure high? am i a candidate for stroke or heart attack? thanks!
Usually, when the systolic level is high it is due to a higher than normal resistance the heart pumps against. The higher resistance can be caused by inflexible and some narrowing of the vessels.
If the high resistance isn't successfully treated, the heart's left ventricle can/will enlarge due to the increased workload. Lisinopril is medication that dilates blood vessels, and that will/should reduce the heart's workload. Additionally, if your lipid level is within normal limits that can reduce the risk for vessel blockage with plaque.
Hope this helps, and if you have any additional questions you are welcome to followup. Take care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.